I would like to ask your opinion- I took my Cymbalta Wed (12/4) morning as normal (been on it 4-5 yrs for depression but been depression free since 10/2012) anyway Wed 12/4 I went into the hospital for a scheduled Gastric Bypass Reversal (long story) and I did not find out until the next morning 12/5/13 that I could not have the cymbalta that day. Well then today 12/6/13 my surgeon informs me that because it can't be crushed I can't have it and it can just switch to any other SSRI-- I tried to explain to him I quit clod turkey after my gastric bypass for personal reasons & it made me so sick it was negatively effecting my healing and health but he says there is No other choice (he also does not seem to understand anti-depressants are not all interchangeable)
Reading through sites today I see that I have already started experiencing effects (severe sweating & easy tears) but because I just had major stomach surgery and am still hospitalized for it my biggest fears are the nausea, diarrhea, and gastric problems because so far I have been gastric issue free after my surgery and I know if "withdrawl syndrome" starts in that way I may not be released anytime soon.
I have had very bad reaction to efexer (sp) and I was on Welbutrin before and it made me so anxious it was horrible so drugs in the same family are not my friends. I did read that Prozac can help and can also be weaned off of easily.
I am just frightened and even though I am at a good hospital ( UCLA ) they do not seem to think there is a problem. I guess I am maddest that because I am a ucla patient and all my Dr's are ucla Doc's and I have gone over my med list with them ALL a million times I feel that this issue should have been addressed before the last minute when I have already had surgery and am now forced into this situation.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.